Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 116, NWS Norman, OK

May 26, 2025Ellis County, Woodward County, Oklahoma

NWS Norman, OK issued this tornado warning at May 26, 2025, 7:59 PM CDT for Ellis County, Woodward County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2025, 7:59 PM CDT (00:59 UTC)
Expired
May 26, 2025, 8:31 PM CDT
In force
32 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Ellis County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 132 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 6:50 PM CDT, 1 hour 9 minutes earlier. Its key messages:

  • Updated at 641 PM CDT Mon May 26 2025
  • Scattered storms tonight.
  • After a brief break, rain chances return late Wednesday / Thursday.
Area forecast discussion, May 26, 6:50 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
650 PM CDT Mon May 26 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 641 PM CDT Mon May 26 2025

 - Scattered storms tonight.

 - After a brief break, rain chances return late Wednesday /
   Thursday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 156 PM CDT Mon May 26 2025

The upper trough over the Rockies will move toward the Plains
today with lift increasing tonight. This will provide enough
lift for scattered showers and thunderstorms tonight. The low-
level airmass has been worked over by this morning's storms, but
there has been enough instability redeveloping and deep-layer
wind shear is sufficient that some isolated strong or marginally
severe storms will be possible. But low-level wind shear is very
weak. Fortunately, the most likely area for showers and storms
tonight is not where we have seen the heaviest precipitation over
the last couple of days.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 156 PM CDT Mon May 26 2025

Precipitation chances will be low on Tuesday/Tuesday night after
the trough moves to the east. But the trough does not go too far
to the east at the main upper low sits and spins over the Upper
Mississippi Valley. An upper trough pivots southward around the
south side of the upper low on Wednesday/Wednesday night with
increasing precipitation chances again. With upslope low-level
winds over the central High Plains and this trough moving south, a
thunderstorm complex will likely develop over the eastern Colorado
Plains and move southeast bringing very high precipitation chances
into northwest Oklahoma Wednesday night.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 1057 PM CDT Sun May 25 2025

After our midweek respite, models suggest the next upper wave moving
through Wednesday night / Thursday with an associated front,
bringing medium rain chances with it. Too early to start diving into
mesoscale details as the synoptic level is still showing some model
variance.

After this wave moves through, we should get another dry period
before another shortwave possibly arrives sometime next weekend.

Day

&&

.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Mon May 26 2025

Low ceiling from persisting stratus will keep our terminals under
MVFR to periods of IFR conditions through much of the forecast
period. An upper trough will be digging through bringing a final
round of TSRA across our area generally between 03-10Z although
probabilities of any storms moving over our terminals is around
30%. Easterly surface winds will be gradually backing more
northeasterly as a warm front will be lifting although windspeeds
rather weak at 5 to 10 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  60  73  58 /  50  50  10  10
Hobart OK         76  59  75  57 /  60  50  10  10
Wichita Falls TX  78  64  77  61 /  50  40   0  10
Gage OK           71  54  73  54 /  60  50  10  10
Ponca City OK     72  57  72  55 /  70  50  10   0
Durant OK         79  65  78  62 /  90  60  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...68

In the hours before

Special weather statement, May 26, 4:09 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CDT Mon May 26 2025

OKZ009-014-262145-
Roger Mills OK-Ellis OK-
409 PM CDT Mon May 26 2025

...A strong thunderstorm will impact portions of southeastern Ellis
and central Roger Mills Counties through 445 PM CDT...

At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Reydon, moving east at 40 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cheyenne, Reydon, Strong City, Crawford, and Roll.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3555 9991 3575 9994 3599 9950 3569 9939
TIME...MOT...LOC 2109Z 247DEG 33KT 3570 9982

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30
Special weather statement, May 26, 7:18 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CDT Mon May 26 2025

OKZ009-270045-
Ellis OK-
718 PM CDT Mon May 26 2025

...A strong thunderstorm will impact portions of west central Ellis
County through 745 PM CDT...

At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Shattuck, moving east at 30 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shattuck, Arnett, and Gage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3631 10000 3639 9968 3615 9965 3611 10000
TIME...MOT...LOC 0018Z 253DEG 28KT 3623 9996

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:18 PM CDTSpecial Weather StatementOUNEllis27 min
May 26, 7:36 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward39 min
May 26, 8:01 PM CDTSpecial Weather StatementOUNRoger Mills29 min
May 26, 8:08 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills52 min
May 26, 8:11 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills31 min
May 26, 8:32 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward43 min
May 26, 8:37 PM CDTSevere Thunderstorm WarningOUNDewey38 min
May 26, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Roger Mills49 min
May 26, 9:08 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis37 min
May 26, 9:14 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCuster, Dewey46 min
May 26, 9:16 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCuster, Roger Mills44 min
May 26, 9:35 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills40 min
May 26, 9:56 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey49 min
May 26, 9:57 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCuster, Washita48 min
May 26, 10:20 PM CDTSpecial Weather StatementOUNRoger Mills25 min
May 26, 10:32 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Kiowa, Roger Mills, Washita43 min
May 26, 10:37 PM CDTSevere Thunderstorm WarningOUNBlaine38 min
May 26, 10:38 PM CDTSevere Thunderstorm WarningOUNCuster, Washita52 min
May 26, 11:08 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCuster, Washita52 min
May 26, 11:14 PM CDTSpecial Weather StatementOUNCanadian31 min
May 26, 11:25 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Washita50 min
May 26, 11:37 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher38 min
May 26, 11:50 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCaddo, Kiowa, Washita40 min
May 27, 12:10 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma25 min
May 27, 12:25 AM CDTSevere Thunderstorm WarningOUNCaddo50 min
May 27, 1:11 AM CDTSpecial Weather StatementOUNGrady49 min
May 27, 1:12 AM CDTSpecial Weather StatementOUNJackson48 min
May 27, 1:49 AM CDTSpecial Weather StatementOUNTillman41 min
May 27, 1:55 AM CDTSpecial Weather StatementOUNCleveland, Grady, McClain50 min
May 27, 2:37 AM CDTSpecial Weather StatementOUNCotton38 min
May 27, 3:14 AM CDTSpecial Weather StatementOUNCotton46 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.